Jump to content

Change of treatment plan - Starting next week


Recommended Posts

Hello LCSC Family,

Since my last posting, Mom and I revisited our 2 oncs (we had both consulting collaboratively so that we could make the best possible treatment decisions). We decided together that instead of the weekly chemo plan of carbo/taxol, we are going with the cisplatin/topo regimen (2 cycles) in addition to the radiation (6-7 weeks) . We’ve been amply advised that the treatment is much more aggressive and has a couple additional possible side effects but Mom (and I am SO proud of her) wants to fight it with everything she has – and with the strongest drugs possible. Treatment commences next week … we know it will be tough (especially around the 2 week mark, right?) but with this attitude I am thinking and praying that great things are possible. I believe in miracles … all of you reading this post are to me. Thank you for your support – and any advice you may have.

Wishing you all the best in your fights!

With blessings,

Kimberly

Link to comment
Share on other sites

Hi Kimberly,

I'm glad mom is feeling up for the fight. I believe the will and attitude are half the battle. I will be praying that Cisplatin and Topo will be her magic bullet and knock out that cancer with miminal side effects.

From what I've heard, and experienced with my husband, Cisplatin usually has a kick of nausea and fatigue about days 2 & 3 after the first dose. What really worked wonders for him was to take Emend (anti-nausea drugs) first thing in the morning as soon as waking up. He didn't wait until he felt ill because it was easier to keep the nausea from starting than stopping it once it was there. We kept the nausea meds on his bedside table with a glass of water and he'd take them before getting out of bed. Then as the day progressed he would take Zofran for any breakthrough feelings of nausea. Plus drink plenty of water and liquids. And many small meals throughout the day instead of the normal 3 big ones. By doing that he had very little side effects when on Cisplatin. The one thing that he did experience which caused him to have to stop taking it was ringing in the ears. Make sure to let the doctor know immediately if she has ringing in her ears. Cisplatin can cause permanent hearing damage as one of the possible side effects.

Good luck and I'll be praying for you and wishing the best for you and your mom!

Link to comment
Share on other sites

Way to Go, Mom - you tell her its great she being a true cancer warrior. That sure will help her with this fight.

I hope she has little or no side effects - I never had either of those two drugs. But someone here will come along who has.

Good luck to mom and PLEASE keep us posted.

Hugs - Patti B.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...